Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 9, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jun 24, 2005, 7:50 PM CDT for Gove County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 24, 2005, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 250054 FFWGLD KSC063-250345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 750 PM CDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 1045 PM CDT * AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM THE MONUMENT ROCKS TO QUINTER. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH. * THE AREA OF HEAVIEST RAIN WILL BE... ALONG AND NORTH OF A GOVE TO QUINTER LINE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 92 AND 110 IN KANSAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3880 10082 3882 10015 3912 10013 3913 10081 $$ JRM
2 follow-up statements
000 WGUS73 KGLD 250233 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 830 PM MDT FRI JUN 24 2005 KSC063-250345- GOVE KS- 930 PM CDT FRI JUN 24 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1045 PM CDT FOR GOVE COUNTY... AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAIN HAD FALLEN ACROSS NORTHERN GOVE COUNTY...MAINLY ALONG AND NORTH OF A GOVE TO QUINTER LINE. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THIS AREA IN THE NEXT SEVERAL HOURS. ANY ADDITIONAL RAINFALL WILL QUICKLY RUN OFF THE SATURATED GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3880 10082 3882 10015 3912 10013 3913 10081 $$ JRM
000 WGUS73 KGLD 250353 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 952 PM MDT FRI JUN 24 2005 KSC063-250402- GOVE KS- 1052 PM CDT FRI JUN 24 2005 ...THE FLASH FLOOD WARNING FOR GOVE COUNTY HAS EXPIRED... AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN HAS ENDED ACROSS THE AREA. WHILE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT...RAINFALL AMOUNTS WILL BE LIGHT ENOUGH NOT TO CAUSE FLASH FLOODING. ALTHOUGH THE THREAT FOR FLASH FLOODING HAS ENDED...PONDING ON ROADWAYS AND LOW SPOTS WILL STILL BE POSSIBLE. LAT...LON 3880 10082 3882 10015 3912 10013 3913 10081 $$ JRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:56 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 24, 2:56 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 156 PM MDT FRI JUN 24 2005 .DISCUSSION...FORECAST CONCERNS THIS AFTERNOON INCLUDE PRECIPITATION CHANCES THROUGH SUNDAY AS WELL AS TEMPERATURES THROUGH MONDAY. LATEST SURFACE MAP ANALYSIS SHOWED A WEAK COLD FRONT WHICH HAS MOVED SOUTH OF OUR FORECAST AREA INTO SOUTHWEST KANSAS. A SURFACE HIGH PRESSRUE RIDGE WAS LOCATED OVER MONTANA AND THE DAKOTAS. LATEST IR AND WATER VAPOR SATELLITE IMAGERY INDICATED A CYCLONIC CIRUCATION OF AN UPPER LOW OFF THE CALIFORNIA COAST WITH ANOTHER SIMILAR FEATURE OFF THE WASHINGTON COAST. MODELS INITIALIZED WELL TODAY WITH RESPECT TO SURFACE AND UPPER LEVEL FEATURES AS WELL AS WITH TEMPERATURE AND MOISTURE FIELDS. PREFERRED THE NAM MODEL FOR THE SHORT TERM PERIOD SINCE IT WAS BEST HANDLING TEMPERATURES AS WELL AS SURFACE FEATURES. THE GFS MODEL WAS DOING BETTER THAN THE ECMWF FOR THE EXTENDED FORECAST PERIOD. FOR TONIGHT A MOISTURE PLUME CONTINUES TO MOVE NORTHEAST IN UPPER FLOW AROUND NORTHWEST PERIPHERY OF 500 MB UPPER LEVEL RIDGE. A WEAK VORT MAX APPROACHING THE WESTERN HIGH PLAINS WILL MOVE THROUGH EASTERN COLORADO AND KANSAS OVERNIGHT. CONVECTION ALREADY FORMING EARLIER THIS AFTERNOON OVER OUR HIGHER TERRAIN TO THE WEST WILL SLOWLY ADVANCE EASTWARD THIS EVENING INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA RESULTING IN CHANCES FOR THUNDERSTORMS. ALSO ACCORDING TO THE RUC MODEL BOUNDARY LAYER RH IS HIGH OVERNIGHT ESPECIALLY OVER OUER NORTHERN ZONES. WILL MENTION AREAS OF FOG OVER THE NORTH WITH PATCHY FOG EAST TO WEST ALONG INTERSTATE 70. LOW TEMPERATURES TONIGHT WILL REMAIN MILD IN THE MID TO UPPER 60S. FOR SATURDAY INTO SUNDAY WEAK STATIONARY FRONT SLIDES FURTHER AWAY FROM OUR FORECAST AREA AS ANOTHER WEAK MID LEVEL SHORTWAVE MOVES THROUGH SATURDAY NIGHT INTO SUNDAY MORNING. EXPECT AFTERNOON CONVECTION TO FORM OVER THE HIGHER TERRAIN TO OUR WEST AND MOVE EASTWARD DURING THE LATE AFTERNOON AND EVENING HOURS SATURDAY. WILL KEEP LOW CHANCE POPS FOR SATURDAY NIGHT AND SLIGHT CHANCE POPS FOR EASTERN ZONES SUNDAY MORNING AS A RESULT. TEMPERATURES SATURDAY NIGHT WILL BE MILD AND SIMILAR TO THOSE OF FRIDAY NIGHT IN THE 60S. AS FOR HIGH TEMPERATURES ON SUNDAY WILL SEE LITTLE CHANGE FROM PREVIOUS FORECAST WITH TEMPERATURES IN THE MIDDLE TO UPPER 90S. FOR MONDAY AND MONDAY NIGHT TYPICAL SUMEMRTIME PATTERN PERSISTS. WILL MAINTAIN SLIGHT CHANCE POPS FOR THUNDERSTORMS IN THE AFTERNOON AND EVENING. HAVE MADE NO CHANGES IN TEMPERATURES WITH HIGHS IN THE 90S AND LOWS IN THE 60S. AS FOR THE EXTENDED FORECAST PERIOD TUESDAY THROUGH FRIDAY SAW NO REASON TO MAKE ANY DRASTIC CHANGES. STRONG UPPER LEVEL RIDGE REMAINS ANCHORED ACROSS THE SOUTHERN U.S. FROM THE DESERT SOUTHWEST EASTWARD THROUGH TEXAS TO THE CENTRAL GULF COAST STATES. EXPECT THIS PERIOD TO REMAIN BASICALLY DRY. LATEST RUN OF THE GFS DOES HINT AT A COLD FRONT TO MOVE INTO THE AREA SOMETIME LATE WEDNESDAY INTO THURSDAY. IF THIS FEATURE DOES OCCUR MODELS TRY TO BRING IN COOLER AIR WITH THE SYSTEM. LOOKS LIKE HIGH TEMPERATURES ON THURSDAY AND FRIDAY WILL BE LITTLE CLOSER TO NORMAL IN THE LOWER TO MIDDLE 90S. WILL NEED TO LOOK AT FURTHER MODEL RUNS TO SEE HOW THIS DEVELOPS WITH TIME. WILL STILL KEEP SLIGHT CHANCE POPS FOR THUNDERSTORMS TUESDAY AFTERNOON AND EVENING THEN DRY THROUGH FRIDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LAMMERS
Hazardous weather outlook, Jun 24, 11:59 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1059 AM MDT FRI JUN 24 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1059 AM MDT FRI JUN 24 2005 ...CORRECTED TO ADD SPOTTER ACTIVATION STATEMENT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW CLUSTERS OF THUNDERSTORMS ARE EXPECTED ON THE FRINGES OF THE TRI STATE REGION THIS AFTERNOON...WITH A BETTER CHANCE FOR THUNDERSTORMS MOVING IN BY MID TO LATE EVENING. A FEW SEVERE STORMS ARE POSSIBLE. A COLD FRONT HAS STALLED FROM SYRACUSE KANSAS TO HILL CITY. ISOLATED THUNDERSTORMS WILL FORM ALONG THE FRONT AFTER 3 PM CDT. THESE STORMS WILL MOVE SLOWLY AND MAY DRIFT NORTH...AFFECTING AREAS NEAR LEOTI...GOVE...AND HILL CITY BY LATE AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALIZED DAMAGING WINDS FROM DOWNBURSTS...ALTHOUGH SOME HAIL UP TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. ACTIVITY ALONG THE FRONT SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING AFTER 9 PM CDT. ELSEWHERE...UPSLOPE FLOW WILL DEVELOP ACROSS EASTERN COLORADO AND FAR NORTHWEST KANSAS. THIS WILL BRING INCREASING MOISTURE AND INSTABILITY ONTO THE HIGH TERRAIN. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP WEST OF HIGHWAY 385 IN COLORADO AFTER 2 PM MDT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STORMS MAY INITIALY EXHIBIT SOME SUPERCELL CHARACTERISTICS WHICH WILL ENHANCE THE POTENTIAL FOR HAIL LARGER THAN ONE INCH. STORMS WILL ALSO MOVE SLOWLY...RESULTING IN AT LEAST SOME OPPORTUNITY FOR HEAVY RAIN DURING THE EVENING. THE STORMS ARE THEN EXPECTED TO GROW INTO A LARGER AND FASTER MOVING COMPLEX WHICH SHOULD AFFECT AREAS NORTH OF INTERSTATE 70 OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP EACH AFTERNOON IN EASTERN COLORADO AND THEN DRIFT EAST INTO WESTERN KANSAS AND EXTREME SOUTHWEST NEBRASKA DURING THE EVENING. ANY SEVERE WEATHER WOULD LIKELY BE LIMITED TO POCKETS OF DAMAGING WINDS. OTHERWISE...CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT (3 PM CDT). BURKE
In the hours before
Local storm report, Jun 24, 5:56 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 16 S BURLINGTON 39.07N 102.27W
06/24/2005 1.75 INCH KIT CARSON CO TRAINED SPOTTER
&&
BOYDLocal storm report, Jun 24, 6:15 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 N TRIBUNE 38.54N 101.75W
06/24/2005 0.75 INCH GREELEY KS PUBLIC
0510 PM HAIL 6 NE EDSON 39.39N 101.46W
06/24/2005 0.88 INCH SHERMAN KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jun 24, 6:41 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 SE TRIBUNE 38.45N 101.73W
06/24/2005 0.75 INCH GREELEY KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jun 24, 7:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL BIRD CITY 39.75N 101.53W
06/24/2005 1.00 INCH CHEYENNE KS TRAINED SPOTTER
0616 PM HAIL BIRD CITY 39.75N 101.53W
06/24/2005 1.00 INCH CHEYENNE KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jun 24, 7:18 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL BIRD CITY 39.75N 101.53W
06/24/2005 1.00 INCH CHEYENNE KS TRAINED SPOTTER
&&
BOYDLocal storm report, Jun 24, 7:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT FRI JUN 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL GRAINFIELD 39.11N 100.47W
06/24/2005 0.75 INCH GOVE KS LAW ENFORCEMENT
0620 PM HAIL 9 NNE KIT CARSON 38.88N 102.73W
06/24/2005 0.75 INCH CHEYENNE CO TRAINED SPOTTER
&&
BOYDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:05 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 55 min |
| Jun 24, 7:09 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 39 min |
| Jun 24, 7:15 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 23 min |
| Jun 24, 8:01 PM CDT | Flash Flood Warning | GLD | Greeley | 3 hr |
| Jun 24, 8:27 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 48 min |
| Jun 24, 9:01 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 15 min |
| Jun 24, 9:27 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 48 min |
| Jun 24, 10:44 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 31 min |
| Jun 25, 6:54 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 36 min |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.